MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117011
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 09/30/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2009) is considered to be a best estimate.This mdr represents the bard soft mesh (device 1).An additional supplemental emdr was submitted to represent the perfix plug (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with left inguinal hernia thereby underwent laparoscopic repair with implant of bard soft mesh (device 1).Per op notes, ¿a large indirect hernia with cord lipoma was identified and reduced.The hernia sac was dissected off.A bard soft mesh (device 1) was placed and tacked to coopers ligament.¿ (b)(6) 2011 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with implant of perfix plug (device 2).Per op notes, ¿a large indirect hernia sac was identified and opened.Some omentum and small bowel were reduced and transected.A large perfix plug (device 2) was placed and sutured to pubic tubercle.¿ (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia with pain thereby underwent open repair with excision of bard soft mesh (device 1), perfix plug (device 2) and implant of synthetic mesh.Per op notes, ¿extensive scarring was noted in external oblique.Adhesions were lysed.The cord was dissected from the old meshes (device 1 and 2).Vas deference was adherent to old mesh taken down.The laparoscopically placed old mesh (device 1) was bulging and protruding through the floor of inguinal canal.The previous open repair old mesh (device 2) was completely bunched up and scrambled up.All the meshes (device 1 and 2) were excised entirely.The hernia was identified and reduced.A synthetic mesh was placed and sutured to coopers ligament.¿.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23942384
Report Number1213643-2025-01298
Device Sequence Number10758106
Product Code FTL
UDI-Device Identifier00801741030888
UDI-Public(01)00801741030888(17)140928(10)HUTI0948
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2014
Device Catalogue Number0117011
Device Lot NumberHUTI0948
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Initial Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale